U.S. doctors online nowAsk doctors free
NM
A 25-year-old female asked:

diarrhea yesterday, no appetite, nausea. took imodium (loperamide) ad last night, no diarrhea today, still have nausea, no appetite, fatigue. how do i get my appetite back? feel like gagging when eating. lost 2lbs

2 doctor answers4 doctors weighed in
Dr. Doanh Nguyen, md, faaaai
Allergy and Immunology 14 years experience
Discontinue Imodium (loperamide) : Imodium (loperamide) decrease bowel movement. Thus, it might stop diarrhea temporarily but it can cause paralysis of your bowel causing nausea even vomitting. It does not treat the cause of diarrhea. It might worsen the symptom if it's due to infection. Losing 2 lbs from having diarrhea yesterday is serious. You need to drink plenty of fluid, like gatorade and see a doctor soon.
Dr. Stephen Hamilton
Ophthalmology 32 years experience
Give it time: It sounds like you have gastroenteritis. It has only been one day. Give it a little time, as you recover your appetite will return.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 15, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.